Israel Journal of Mathematics

, Volume 52, Issue 1, pp 15–27

Universal non-compact operators between super-reflexive Banach spaces and the existence of a complemented copy of Hilbert space

  • S. J. Dilworth

DOI: 10.1007/BF02776075

Cite this article as:
Dilworth, S.J. Israel J. Math. (1985) 52: 15. doi:10.1007/BF02776075


Suppose that 1<p≦2, 2≦q<∞. The formal identity operatorI:lplqfactorizes through any given non-compact operator from ap-smooth Banach space into aq-convex Banach space. It follows that ifX is a 2-convex space andY is an infinite dimensional subspace ofX which is isomorphic to a Hilbert space, thenY contains an isomorphic copy ofl2 which is complemented inX.

Copyright information

© The Weizmann Science Press of Israel 1985

Authors and Affiliations

  • S. J. Dilworth
    • 1
  1. 1.Department of MathematicsUniversity of Missouri — ColumbiaColumbiaUSA

Personalised recommendations